Oklahoma, 2014

Drought in Oklahoma, May 1 to 31, 2014

May 1 to 31, 2014 · NWS TSA · 12 events in 12 counties and zones

Isolated areas across eastern Oklahoma received slightly above average rainfall in May 2014 but most of the region experienced below average rainfall during the month. In fact, a lot of the area only received between 25 and 50 percent of normal rainfall.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated areas across eastern Oklahoma received slightly above average rainfall in May 2014 but most of the region experienced below average rainfall during the month. In fact, a lot of the area only received between 25 and 50 percent of normal rainfall. The continued dry weather in May, combined with the rather dry conditions that have prevailed across much of the region since the winter, promoted the spread of severe drought (D2) conditions across much of northeastern Oklahoma and far southeastern Oklahoma. Drought conditions worsened into the extreme drought (D3) category across portions of Okfuskee, Creek, Pawnee, Osage, Washington, Nowata, and Craig Counties. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 10:48 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 30, 10:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1148 PM CDT WED APR 30 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 925 PM CDT WED APR 30 2014/

..UPDATE...

DISCUSSION...
WINDS HAVE DIMINISHED ACROSS MUCH OF THE
AREA THIS EVENING...ALONG WITH THINNING
CLOUDS. HAVE ADDED A MENTION OF PATCHY
FROST LATER TONIGHT FOR PARTS OF NW AR AND
FAR NERN OK WHERE TEMPS WILL LIKELY DIP
INTO THE MID 30S. OTHERWISE...FORECAST IS
IN GOOD SHAPE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Apr 30, 3:48 PM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT WED APR 30 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-010600-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
448 PM CDT WED APR 30 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
BREEZY NORTHWEST WINDS WILL GRADUALLY SUBSIDE THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...NO HAZARDS.
SUNDAY AND MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND
POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
COOLER TEMPERATURES WILL CONTINUE THROUGH THE WEEK BEFORE
SOUTHERLY WINDS RETURN OVER THE WEEKEND. A WARMING TREND IS THEN
EXPECTED DEVELOP INTO THE FIRST PART OF NEXT WEEK WITH ABOVE
SEASONAL AVERAGE TEMPERATURES FORECAST. THESE CONDITIONS WILL
INCREASE THE FIRE WEATHER DANGER ACROSS PARTS OF THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 drought. Local standard time, as filed.

Drought, Choctaw

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Creek

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Tulsa

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Pawnee

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Osage

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Washington

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Nowata

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Rogers

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Craig

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Ottawa

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522807, 522810, 522812, 522814, 522816, 522818, 522821, 522824, 522829, 522831, 522834, 522836.